MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE MINI LARYNGEAL COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE MINI LARYNGEAL COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA7071-01
Medical Device Problem Codes Failure to Deliver Energy (1211); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a laryngeal surgery, the procise mini wand had no output after 15 minutes, the metal wires of the wand fused.The metal wires did not fall into the patient.The procedure was successfully completed with a non-significant surgical delay using a back-up device.No patient complications were reported.As per investigation, the there was an electrode is completely detached.
 
Additional Manufacturer Narrative
H6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual inspection of the returned instrument shows no manufacturing abnormalities.The electrode is completely detached.The wand cable and connector are free from any physical damage.Product was out of the original packaging.No packaging returned.The device was plugged into the controller with no resistance and registered settings (7,3).The wand was not able to generate plasma and coagulation due to detached electrode.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.

Brand Name
PROCISE MINI LARYNGEAL COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14622841
Report Number3006524618-2022-00280
Device Sequence Number11889490
Product Code GEI
UDI-Device Identifier00817470004311
UDI-Public00817470004311
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2024
Device Model NumberEICA7071-01
Device Catalogue NumberEIC7071-01
Device Lot Number2073866
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown